Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Generalized rational identities
of subnormal subgroups of skew fields


Author: Katsuo Chiba
Journal: Proc. Amer. Math. Soc. 124 (1996), 1649-1653
MSC (1991): Primary 16R50; Secondary 16K40
DOI: https://doi.org/10.1090/S0002-9939-96-03127-9
MathSciNet review: 1301016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $D$ be a skew field with infinite center $K$ such that $[D:K]=\infty $, and let $H$ be a non-central subnormal subgroup of the multiplicative group $D^*=D\backslash \{0\}$ of $D$. Then there are no non-trivial generalized rational identities of $H$. This generalizes a theorem proved by Makar-Limanov.


References [Enhancements On Off] (What's this?)

  • 1. G. M. Bergman, The diamond lemma for ring theory, Adv. in Math. 29 (1978), 178--218. MR 81b:16001
  • 2. K. Chiba, Skew fields with a non-trivial generalized power central rational identity, Bull. Austral. Math. Soc. 49 (1994), 85--90. MR 95b:16017
  • 3. P. M. Cohn, Skew field constructions, London Math. Soc. Lecture Notes Ser., vol. 27, Cambridge Univ. Press, Cambridge and New York, 1977. MR 57:3190
  • 4. ------, Free rings and their relations, 2nd ed., Academic Press, New York, 1985. MR 87e:16006
  • 5. J. Z. Goncalves and A. Mandel, Are there free groups in division ring? Israel J. Math. 53 (1986), 69--80. MR 88a:16036
  • 6. L. Makar-Limanov, On subnormal subgroups of skew fields, J. Algebra 114 (1988), 261--267. MR 89d:16024

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16R50, 16K40

Retrieve articles in all journals with MSC (1991): 16R50, 16K40


Additional Information

Katsuo Chiba
Affiliation: Niihama National College of Technology, Yagumo-Cho 7-1, Niihama 792, Japan

DOI: https://doi.org/10.1090/S0002-9939-96-03127-9
Received by editor(s): June 7, 1994
Received by editor(s) in revised form: October 19, 1994
Communicated by: Ken Goodearl
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society